A characterization of quasi-copulas. (English) Zbl 0935.62059

A function \(Q:[0,1]^2\to[0,1]\) is a quasi-copula if and only if it satisfies the three following conditions: (i) \(Q(0,x)=Q(x,0)=0\), \(Q(x,1)=Q(1,x)=x\), \(x\in[0,1]\); (ii) \(Q(x,y)\) is non-decreasing in each of its arguments; (iii) \(Q\) satisfies a Lipschitz condition. The quasi-copula is comprised between the Fréchet bounds. The distinction between copulas and proper quasi-copulas is studied. Absolutely continuous quasi-copulas are not necessarily copulas.
Reviewer: P.Fronek (Praha)


62H05 Characterization and structure theory for multivariate probability distributions; copulas
60E05 Probability distributions: general theory
Full Text: DOI


[1] Alsina, C.; Nelsen, R. B.; Schweizer, B., On the characterization of a class of binary operations on distribution functions, Statist. Probab. Lett., 17, 85-89 (1993) · Zbl 0798.60023
[2] Billingsley, P., Probability and Measure (1995), John Wiley: John Wiley New York · Zbl 0822.60002
[3] Fredricks, G. A.; Nelsen, R. B., Copulas constructed from diagonal sections, Distributions with Given Marginals and Moment Problems (1997), Kluwer: Kluwer Dordrecht, p. 129-136 · Zbl 0906.60022
[4] Joe, H., Multivariate Models and Dependence Concepts (1997), Chapman and Hall: Chapman and Hall London · Zbl 0990.62517
[5] Nelsen, R. B.; Quesada Molina, J. J.; Schweizer, B.; Sempi, C., Derivability of some operations on distribution functions, (Rüschendorf, L.; Schweizer, B.; Taylor, M. D., Distributions with Fixed Marginals and Related Topics. Distributions with Fixed Marginals and Related Topics, IMS Lecture Notes—Monograph Series Number 28 (1996)), 233-243
[6] Rodrı́guez Lallena, J. A., Estudio de la compatibilidad y diseño de nuevas familias en la teorı́a de cópulas. Aplicaciones. Estudio de la compatibilidad y diseño de nuevas familias en la teorı́a de cópulas. Aplicaciones, Doctoral dissertation (1993), Universidad de Granada: Universidad de Granada Spain
[7] Schweizer, B.; Sklar, A., Probabilistic Metric Spaces (1983), North-Holland: North-Holland Amsterdam · Zbl 0546.60010
[8] Sklar, A., Fonctions de répartition à n dimensions et leurs marges, Publ. Inst. Statist. Univ. Paris, 8, 229-231 (1959) · Zbl 0100.14202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.